Alert archive / Texas / Wind Advisories in 2010

Wind Advisory 3, NWS Lubbock, TX

March 8, 201016 counties in Texas

NWS Lubbock, TX issued this wind advisory at Mar 8, 2010, 3:23 AM CST for 16 counties in Texas. It took effect at Mar 8, 2010, 12:00 PM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 8, 2010, 3:23 AM CST (09:23 UTC)
In effect from
Mar 8, 2010, 12:00 PM CST
Expired
Mar 8, 2010, 7:00 PM CST
In force
7 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Crosby County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 31 km from the middle of the area, began a volume at 09:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.4 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2010-03-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2010-03-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
658 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

080 
WWUS74 KLUB 080923
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
323 AM CST MON MAR 8 2010

TXZ021>024-027>030-033>036-039>042-082200-
/O.NEW.KLUB.WI.Y.0003.100308T1800Z-100309T0100Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON...
PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK...
SLATON...WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY...
BROWNFIELD...TAHOKA...O'DONNELL...POST
323 AM CST MON MAR 8 2010

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CST THIS
EVENING. 

* TIMING: STRONG WESTERLY WINDS WILL DEVELOP BY MIDDAY BEFORE
  DIMINISHING BY SUNSET.

* WINDS: SOUTHWESTERLY WINDS AROUND 35 MPH WITH GUSTS TO 45 MPH
  ARE EXPECTED TO DEVELOP ACROSS ALL OF THE CAPROCK BEHIND A
  DRYLINE AND PACIFIC COLD FRONT.

* IMPACTS: AREAS OF BLOWING DUST MAY ACCOMPANY THESE WINDS LATER
  THIS AFTERNOON RESULTING IN REDUCED VISIBILITIES...ESPECIALLY
  NEAR EXPOSED FIELDS. STRONG CROSSWINDS ON NORTHWEST TO SOUTHEAST
  ORIENTED ROADS WILL IMPACT TRAVELERS PRIMARILY IN HIGH PROFILE
  VEHICLES. IN ADDITION...LIGHTWEIGHT OUTDOOR OBJECTS SUCH AS LAWN
  CHAIRS AND GARBAGE CANS SHOULD BE SECURED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.

&&

$$
1 follow-up statement
632 
WWUS74 KLUB 082131
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
331 PM CST MON MAR 8 2010

TXZ021>024-027>030-033>036-039>042-090100-
/O.CON.KLUB.WI.Y.0003.000000T0000Z-100309T0100Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON...
PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK...
SLATON...WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY...
BROWNFIELD...TAHOKA...O'DONNELL...POST
331 PM CST MON MAR 8 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING. 

* TIMING: STRONG WESTERLY WINDS WILL CONTINUE LATE THIS
  AFTERNOON...DIMINISHING CLOSE TO SUNSET.

* WINDS: WESTERLY WINDS AROUND 35 MPH WITH GUSTS TO 45 OR 55 MPH
  WILL CONTINUE ACROSS THE CAPROCK BEHIND A DRYLINE AND PACIFIC
  COLD FRONT.

* IMPACTS: AREAS OF BLOWING DUST WILL ACCOMPANY THESE WINDS
  RESULTING IN REDUCED VISIBILITIES...ESPECIALLY NEAR EXPOSED
  FIELDS. STRONG CROSSWINDS ON NORTH TO SOUTH ORIENTED ROADS WILL
  IMPACT DRIVERS OF SMALL CARS AND ALSO HIGH PROFILE VEHICLES. IN
  ADDITION...LIGHTWEIGHT OUTDOOR OBJECTS SUCH AS LAWN CHAIRS AND
  GARBAGE CANS SHOULD BE SECURED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Mar 7, 11:22 PM CST, 4 hours 1 minute earlier.

Area forecast discussion, Mar 7, 11:22 PM CST, 4 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
1122 PM CST SUN MAR 7 2010

.AVIATION...
UPPER LOW HAS MOVED OVER SRN ARIZONA WITH STRONG LIFT APPARENT
ACROSS THE ERN HALF OF NEW MEXICO PER RADAR AND SATELLITE IMAGERY.
SHRA/TSRA TO MOVE TO KLBB WITHIN THE NEXT FEW HOURS AND BY 12Z
AT KCDS. UNTIL THEN LIFR CONDITIONS TO PREVAIL. ONCE THE LIFT FROM
THE UPPER LOW AND ITS ATTENDANT SFC TROUGH/FRONT MOVE ACROSS THE
TAF SITES BY EARLY AFTN GUSTY SW WINDS AND CLEARING SKIES CAN BE
EXPECTED.

&&

.PREV DISCUSSION... /ISSUED 324 PM CST SUN MAR 7 2010/

SHORT TERM...
DRY SLOT WHICH IS EVIDENT ON WV IMAGERY IS OVERSPREADING THE AREA
AND HAS HELPED TO MAINTAIN THE LULL IN PRECIPITATION...PARTICULARLY
ACROSS THE ROLLING PLAINS.  IN THE WEST...SOME DESTABILIZATION HAS
OCCURRED AND SHOWER ACTIVITY HAS POPPED UP IN REGION OF HIGHER
THETA-E.  FURTHER WEST...A LINEAR REGION OF MODERATE RAIN HAS FORMED
JUST EAST OF THE SACRAMENTO RANGE.  TO OUR SOUTHWEST...PARTIAL
CLEARING HAS OCCURRED AND ALLOWED TEMPERATURES TO RISE INTO THE 70S
NEAR WINK WITH SOME CHANCE THAT IT COULD WORK ITS WAY INTO THE FAR
SOUTHWESTERN PORTION OF THE CWA BEFORE LOSS OF DAYTIME HEATING.
GIVEN THE CURRENT SETUP...SATELLITE/RADAR OBS...AND LAPS ANALYSIS
INDICATING 200-400 J/KG OF CAPE...WILL HOLD A MENTION OF THUNDER
THIS AFTERNOON ACROSS THE REGION NEAR THE NM BORDER.

INTO THE OVERNIGHT HOURS...STORM SYSTEM PRESENTLY OVER FAR SWRN AZ
WILL CONTINUE MOVING OUR WAY.  OVERNIGHT FORECAST KEEPS MENTION OF
SHOWERS AND THUNDERSTORMS ALTHOUGH IT WOULD APPEAR THAT THE
STRONGEST ACTIVITY WILL HOLD OFF UNTIL AROUND DAYBREAK MONDAY
MORNING AND QUICKLY MOVE NORTHEAST ACROSS THE CWFA.  THE BEST CHANCE
OF PRECIP WILL REMAIN ACROSS THE NORTHERN SOUTH PLAINS AND SOUTHERN
TEXAS PANHANDLE.  WITH COOLING ALOFT...SOME STORMS COULD BE
STRONG WITH GUSTY WINDS AND SMALL HAIL THE PRIMARY THREAT.

INTO MONDAY...AS THE DRYLINE PUSHES EAST...WINDS SHOULD MIX DOWN
FROM CIRCA 700MB PROVIDING NEAR ADVISORY LEVEL WINDS...PARTICULARLY
ON THE CAPROCK DURING THE AFTERNOON.  AFTERNOON RH VALUES SHOULD
REMAIN IN THE 30 PCT RANGE AND AS A RESULT...ASIDE FROM THE
WIND...CRITICAL FIRE WEATHER CONDITIONS ARE NOT EXPECTED.  THERE
LOOKS TO EXISTS SOME ELEVATED CAPE DURING THE AFTERNOON AS THE UPPER
LOW PASSES WHICH MAY SUPPORT VIRGA AND HELP FURTHER STRENGTHEN THE
GUSTY NATURE OF THE WINDS.  HAVE ALSO INTRODUCED A MENTION OF
BLOWING DUST.

LONG TERM...
VERTICALLY-STACKED LOW WILL MOVE SLOWLY ACROSS THE PANHANDLE INTO
SW KS MONDAY NIGHT/TUE MORNING...WITH STRONG HEIGHT GRADIENT
ACROSS THE AREA MAINTAINING BREEZY CONDITIONS. IN FACT...TUES
SHOULD BE QUITE BREEZY AS WELL AS MOSTLY SUNNY SKIES ALLOW MIXING
TO TAP INTO 45-KT OR SO MID-LVL WINDS. THE DOWNSLOPING WINDS WILL
ALLOW TEMPS TO WARM UP INTO THE 60S FOR MOST LOCATIONS.

THE NEXT STORM SYSTEM WILL QUICKLY FOLLOW THE DEPARTING ONE ON WED.
GUIDANCE STILL SHOWS SOME INCONSISTENCY REGARDING THE TRACK AND
TIMING...BUT MOST GUIDANCE DOES PRINT OUT SOME LIGHT QPF ACROSS
OUT NW ZONES AS MID-LVL MOISTURE WRAPS AROUND THE CLOSED
CIRCULATION AS IT MOVES ACROSS WTX. WENT AHEAD AND
BUMPED POPS UP INTO THE SLGT CHC CAT ACROSS THIS AREA...ALTHOUGH
EXPECT ANY PRECIP TO BE LIGHT AS LOW-LVL MOISTURE SHOULD
BE LIMITED. A COLD FRONT IS STILL ON TRACK TO MOVE THROUGH LATE
WED/EARLY THU AND KNOCK TEMPS BACK DOWN INTO THE 50S FOR THU AND
FRI. YET ANOTHER DISTURBANCE MAY TRACK ACROSS THE AREA THU AND
COULD BRING ANOTHER SHOT AT SOME SHOWERS. THERE SEEMED TO BE
ENOUGH AGREEMENT TO ADD A SLGT CHC IN ACROSS THE NW ZONES DURING
THE DAYTIME THU. NEXT WEEKEND LOOKS TO BE DRIER AND WARMER AS THE
MEAN UPPER TROUGH MOVES EAST AND RIDGING INCREASES ACROSS WTX/HI
PLAINS.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        51  59  36  60  30 /  80  70  10   0  10
TULIA         52  63  39  63  34 /  70  70  10   0  10
PLAINVIEW     53  63  40  64  34 /  70  70  10   0  10
LEVELLAND     53  65  41  64  35 /  60  60   0   0  10
LUBBOCK       54  65  41  64  36 /  60  50   0   0  10
DENVER CITY   52  65  40  66  35 /  60  50   0   0  10
BROWNFIELD    54  65  41  66  37 /  60  50   0   0  10
CHILDRESS     53  66  46  69  40 /  50  60  10   0  10
SPUR          54  70  44  68  40 /  50  50   0   0  10
ASPERMONT     55  72  47  70  42 /  50  50  10   0  10

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

07
Hazardous weather outlook, Mar 7, 3:29 PM CST, 11 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
329 PM CST SUN MAR 7 2010

TXZ021>044-081300-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
329 PM CST SUN MAR 7 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CONVECTIVE

SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE
LATE THIS AFTERNOON THROUGH TONIGHT. SEVERE WEATHER IS NOT
EXPECTED AT THIS TIME...BUT SOME OF THE STRONGER STORMS COULD
PRODUCE GUSTY WINDS AND SMALL HAIL.

NON PRECIPITATION

AREAS OF FOG AND DRIZZLE COULD RESULT IN VISIBILITIES DROPPING TO
AT OR BELOW ONE MILE AT TIMES THROUGH MONDAY MORNING. MONDAY
AFTERNOON...A THREAT OF BLOWING DUST MAY EXIST AS WINDS INCREASE
TO NEAR 30 MPH WITH HIGHER GUSTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

Nearby

Wind Advisories in Texas, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.